Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 18, 2021, 2:06 PM MDT for Prowers County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 2:06 PM MDT (20:06 UTC)
- Expired
- Jul 18, 2021, 2:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 171 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WWUS85 KPUB 182006 SPSPUB Special Weather Statement National Weather Service Pueblo CO 206 PM MDT Sun Jul 18 2021 COZ098-182030- Lamar Vicinity/Prowers County CO- 206 PM MDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS COUNTY UNTIL 230 PM MDT... At 205 PM MDT, Doppler radar was tracking a developing cluster of strong thunderstorms across southwestern Prowers County. Movement was south at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. These storms will remain over mainly rural areas of southwestern Prowers County. LAT...LON 3765 10228 3765 10269 3805 10267 3786 10225 TIME...MOT...LOC 2005Z 343DEG 5KT 3768 10247 3795 10262 $$ Cohen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 18, 11:26 AM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 18, 11:26 AM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1126 AM MDT Sun Jul 18 2021 .SHORT TERM...(Today and tonight) Issued at 351 AM MDT Sun Jul 18 2021 Currently...A few clouds linger across the far eastern plains early this morning, remnants from nocturnal convection. Otherwise, mostly clear skies with temperatures as of 3 am in the 50s for the high valleys, and mid 50s to upper 60s across the plains. Today and tonight...Mid and upper high pressure will remain over the region through the short term, with the center slipping to the north today to the junction of UT, WY and CO. This will keep light northerly steering winds in place, while gradually shunting the available atmospheric moisture to the south and west. There will be enough moisture available, however, for another round of aftn and evening showers and thunderstorms, mainly tied to the higher terrain with some bleed over across the I-25 corridor by late aftn and early eve. The highest CAPE values, 2000-2500 j/kg, and best 0-6 km bulk shear values, 30-40 kt, will be found along the CO/KS border late this aftn into the evening, and SPC has pushed the Marginal area for severe weather into Kiowa County. Hi-res models do indicate a wave of convection pushing south-southeast across the far eastern plains tonight between 02z and 04z, so this may be another night where convection will linger across the far east until close to midnight. The main threats today will be periods of moderate to even heavy rainfall from slow moving storms that might develop over or near area burn scars, since steering flow is light and from the north. Later tonight, storms may become strong to severe across the eastern plains, with potential 1 to 1.5 inch hail and wind gusts up to 60 mph. As for temps, expect highs today in the 80s for the high valleys, and mid 80s to mid 90s for the plains. Minimum temperatures tonight will drop into the 50s for the high valleys, and mid 50s to mid 60s for the plains. Moore .LONG TERM...(Monday through Saturday) Issued at 351 AM MDT Sun Jul 18 2021 Upper high builds and expands northward over the Rockies which shifts the monsoon plume westward. Best chances for thunderstorms will be along the Continental Divide but some of the CAMs models are suggesting some isolated activity over the I-25 corridor and adjacent plains where easterly flow will help maintain some higher dew points and CAPE. For now will keep the higher pops farther west with isolated chances extending eastward into the I-25 corridor and southern portions of the far eastern plains. CAPE could be high enough to support a hail risk with any storms out east, but the question will be whether we have enough forcing for thunderstorm development across the plains as there are considerable differences in the models in how this scenario plays out. Energy riding up the western side of the upper high will shift the ridge axis eastward again with moisture plume shifting eastward and invading the valleys and southeast mountains for Tuesday. With steering currents more north to even northeasterly this may help keep thunderstorms tied to the mountains, though can't rule out the potential for isolated activity to spread into the adjacent I-25 corridor due to thunderstorm outflows. Although potential for flash flooding still looks low for our eastern mountain burn scars, may have to watch our more vulnerable chalk cliffs region as precipitable waters start to increase across western areas. Best chance of thunderstorms looks to be on Wednesday as recirculating moisture within the upper high covers all of our mountains and portions of the I-25 corridor. This could be the day for a more increased risk for flash flooding on burn scars as weak steering currents aloft will mean storms will be slow moving. With precipitable waters increasing to around an inch over the mountains, the main storm risks will be locally heavy rainfall. A drying and warming trend sets in for late week into next weekend as the upper high shifts westward again and drier air circulates around the northern and eastern periphery of the upper high into eastern and central CO. There will still be a risk for at least isolated to scattered thunderstorms over the mountains each day with best chances along the Continental Divide. Temperatures will return to above normal levels, especially for eastern areas. -KT && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1124 AM MDT Sun Jul 18 2021 VFR conditions at all taf sites the next 24 hrs. Low risk of a vcsh or vcts all terminals 21z-02z, though activity will in general be more isolated and weaker today versus yesterday. Main impact from any storms will be brief rainfall and gusty outflow winds. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...KT AVIATION...PETERSEN
Hazardous weather outlook, Jul 18, 11:38 AM MDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1138 AM MDT Sun Jul 18 2021 COZ058>089-093>099-191745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1138 AM MDT Sun Jul 18 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected over the mountains today, with isolated storms moving into the adjacent plains during the afternoon. The main risks with thunderstorms will be locally heavy rainfall, cloud to ground lightning and gusty erratic winds up to 50 mph. One or two strong to severe thunderstorms will be possible across the far eastern plains from mid-afternoon into the evening, roughly along and east of a line stretching from Eads to Kim. The main threats from these storms will be hail one to one and a half inches in diameter, and wind gusts up to 60 mph. Due to the light northerly steering flow today, any thunderstorms that develop over or near area burn scars may be slow moving and could produce flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered thunderstorms will remain in the forecast through the period with the best chances over the mountains along the Continental Divide. The southeast plains will trend towards a drier and hotter pattern especially late week. The best chance for more widespread thunderstorms may come on Wednesday when the monsoon moisture plume aloft spreads back eastward into the southeast mountains and I-25 corridor. The main risks with thunderstorms each day will be locally heavy rainfall which could cause flash flooding on burn scars. The day with the most elevated concern for burn scar flash flooding appears to be Wednesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast plains this afternoon and evening. 10/31
In the hours before
Local storm report, Jul 18, 9:18 AM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
918 AM MDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM HEAVY RAIN 7 ESE BOONE 38.20N 104.15W
07/18/2021 M2.10 INCH PUEBLO CO TRAINED SPOTTER
&&Special weather statement, Jul 18, 1:42 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Pueblo CO 142 PM MDT Sun Jul 18 2021 COZ081-083-182000- Canon City Vicinity/Eastern Fremont County CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 142 PM MDT Sun Jul 18 2021 ...SPECIAL WEATHER STATEMENT... At 142 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles south of Cripple Creek to near Victor. Movement was south at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. These storms will remain over mainly rural areas of northeastern Fremont and south central Teller Counties. LAT...LON 3853 10525 3857 10497 3871 10501 3866 10526 TIME...MOT...LOC 1942Z 006DEG 7KT 3863 10520 3868 10505 Cohen
Special weather statement, Jul 18, 2:06 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 206 PM MDT Sun Jul 18 2021 COZ098-182030- Lamar Vicinity/Prowers County CO- 206 PM MDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS COUNTY UNTIL 230 PM MDT... At 205 PM MDT, Doppler radar was tracking a developing cluster of strong thunderstorms across southwestern Prowers County. Movement was south at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. These storms will remain over mainly rural areas of southwestern Prowers County. LAT...LON 3765 10228 3765 10269 3805 10267 3786 10225 TIME...MOT...LOC 2005Z 343DEG 5KT 3768 10247 3795 10262 Cohen
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:03 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jul 17, 6:03 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
| Jul 17, 6:16 PM MDT | Special Weather Statement | PUB | El Paso | 14 min |
| Jul 17, 6:25 PM MDT | Special Weather Statement | PUB | Bent | 20 min |
| Jul 17, 6:30 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jul 17, 6:47 PM MDT | Special Weather Statement | PUB | Bent | 28 min |
| Jul 17, 6:50 PM MDT | Special Weather Statement | PUB | Pueblo | 40 min |
| Jul 17, 6:59 PM MDT | Special Weather Statement | PUB | Pueblo | 31 min |
| Jul 17, 7:01 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 17, 7:28 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 17, 7:30 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jul 17, 7:42 PM MDT | Special Weather Statement | PUB | Otero | 18 min |
| Jul 17, 7:58 PM MDT | Special Weather Statement | PUB | Otero | 32 min |
| Jul 17, 8:08 PM MDT | Special Weather Statement | PUB | Crowley | 22 min |
| Jul 17, 8:30 PM MDT | Special Weather Statement | PUB | Otero | 45 min |
| Jul 18, 1:42 PM MDT | Special Weather Statement | PUB | Teller | 18 min |
| Jul 18, 1:51 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 69 min |
| Jul 18, 2:15 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 75 min |
| Jul 18, 2:28 PM MDT | Special Weather Statement | PUB | Prowers | 32 min |
| Jul 18, 2:39 PM MDT | Special Weather Statement | PUB | Prowers | 21 min |
| Jul 18, 2:44 PM MDT | Special Weather Statement | PUB | Kiowa | 16 min |
| Jul 18, 3:05 PM MDT | Special Weather Statement | PUB | Kiowa | 10 min |
| Jul 18, 3:06 PM MDT | Special Weather Statement | PUB | 24 min | |
| Jul 18, 3:15 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jul 18, 3:23 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 46 min |
| Jul 18, 3:30 PM MDT | Special Weather Statement | PUB | Baca | 15 min |
| Jul 18, 3:45 PM MDT | Special Weather Statement | PUB | Baca | 15 min |
| Jul 18, 3:53 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
| Jul 18, 4:10 PM MDT | Special Weather Statement | PUB | Baca, Bent | 35 min |
| Jul 18, 4:24 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 60 min |
| Jul 18, 4:30 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jul 18, 4:35 PM MDT | Special Weather Statement | PUB | Otero | 25 min |
| Jul 18, 4:53 PM MDT | Special Weather Statement | PUB | Alamosa | 37 min |
| Jul 18, 5:02 PM MDT | Special Weather Statement | PUB | El Paso, Las Animas, Pueblo | 43 min |
| Jul 18, 5:13 PM MDT | Special Weather Statement | PUB | 32 min | |
| Jul 18, 5:26 PM MDT | Special Weather Statement | PUB | Baca | 19 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.